Pharmacy Questions? Ask a Pharmacist Online.
Hi, let me help you with this
The 2 year old prozac is not good anymore and should be discarded.
I've already finished the bottle - I felt GREAT while taking it.
It is likely that those prozac might be the source of the feeling you are experiencing. At higher dose, SSRI causes more of a GI problems but if the higher doses continue for a long time, Serotonin syndrome can occur which is can manifest as
nausea, vomiting, sedation, dizziness, sweating, facial flush, mental status changes, myoclonus, restlessness, shivering, and elevated blood pressure
If what you were feeling is like what I have described, then you need to talk to your doctor right away because it can be deadly.
Does this help, or do you need additional clarification?
Its not like that, It's just kind of a "foggy", tired feeling. I felt this way while I was on the Celexa too.
for how long were you on celexa?
6-8 months . Its kind of the same feeling I get if I take too much cough medicine, like I'm over drugged. My question, I guess, is that I'm wondering if the old pills had lost some effectiveness and were more like a 10mg. dose? My father always complains that drugs affect him a lot and I know I've had trouble coming out of anithesia and stuff before - could I just be more sensitive to the effects and do better on lower doses?
Just from what you are saying, it looks like you are having withdrawal symptoms.
The most common withdrawal symptoms for prozac include fatigue, dizziness/light-headedness, tremor, chills, diaphoresis, and incoordination
Why would I have withdrawal symptoms if I'm still on prozac? And I had been off Celexa for over a month before starting the prozac.
This might make sense because if the tablets you are taking are ineffective or less effective then you are just going through this
No, I'm currently on some new "fresh" pills from the pharmacy. I've been on them for about 3 weeks. Sorry if that wasn't clear. Before these I had been on the "old" pills for a month.
Let me get this right, you were on the 20mg original and you were having these side effects but when you were taking the old pills the side effects were gone
Now, you are back on the original pills and you are having the side effects again, is this right?
Sort of, yes. I was given the original prescription for prozac 2 years ago, took it for 3 days and it made me anxious so I stopped and never gave it another try. Then about a year later I went on Celexa (20mg.) I took it at night because if I took it during the day I felt so "foggy" and drugged out. I never did feel like it actually helped me at all so I stopped (in March). In May I was feeling so horrible again that I tried the leftover prozac (desperate, no insurance, wanted to see if it worked before going to the dr. AGAIN.) During those 27 days on the "old" prozac, I felt FANTASTIC. Better than I had in years. I was thrilled so I went to the Dr. to get a new prescription of prozac (since the other had expired). I've been on these "new" pills (same 20mg. dose) for about 3 weeks now and I'm back to feeling "foggy", tired, "blah" and "drugged".
At first I wondered if it was because they were pills from a different manufacturer, but now I'm wondering if it might be that I'd do Ok on a lower dose (10mg - even though that isn't common).
Hopefully this is clear.
The problem with SSRI, is at high dose, it will lead to serotonin syndrome which affects your mental status and also when coming of the drug, it can also affect your mental status by causing in-coordination and light headness. So your best option is to take your 20mg prozac as prescribe then talk to your doctor about adjusting the dose accordly if the side efftects are still present.
Different manufacturers can be the source but this is not likely. Your best option is to talk your doctor about trying the 10mg and seeing how you feels after a month
So if I've been foggy and light headed for 2-3 weeks that is enough time for me to be concerned about it? I'm always told to "stay on and get adjusted" - which is why I stayed on the Celexa for so long hoping it was going to eventually work.
if you are just starting out and you are experiencing those side effects, then that meant the dose is on the higher side and might require reducing right away to be gradually increased later
Ok, that is helpful to know.
I hope I have been of service to you today, if you need more clarification, feel free to ask.
I think that's all. Thank you.
you are welcome